Alert archive / Georgia / Flash Flood Warnings in 1997

Flash Flood Warning 5, NWS Jacksonville, FL

July 26, 1997Glynn County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Jul 26, 1997, 1:43 AM EDT for Glynn County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 1997, 1:43 AM EDT (05:43 UTC)
Expired
Jul 26, 1997, 5:45 AM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1997-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1997-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 260548 COR
FFWJAX
GAC127-260945-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 AM EDT SAT JUL 26 1997

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL  545 AM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...

IN SOUTHEAST GEORGIA

   ...GLYNN COUNTY

AT 140 AM EDT DOPPLER RADAR INDICATED A PERSISTENT THUNDERSTORM IN GLYNN
COUNTY. DOPPLER RADAR HAS ESTIMATED OVER 4 INCHES OF RAIN HAS FALLEN
FROM JUST SOUTH OF STERLING TO JUST WEST OF BRUNSWICK. AN ADDITIONAL
2 INCHES OF RAIN IS VERY POSSIBLE OVER THIS AREA DURING THE NEXT HOUR
WHICH WILL CAUSE FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS TJHE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

PP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:45 PM EDT, 7 hours 58 minutes earlier.

Area forecast discussion, Jul 25, 5:45 PM EDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT FRI JUL 25 1997

MESOSCALE BNDRIES ABOUND THIS EVENING. RECENTLY HAD AN INTERSECTION
BTWN THE C BRZ AND A GUST FRNT NR ORANGE PARK. NIP HAD A GUST TO 32
KTS. SAT IMGRY SHOWS THE BNDRY IN CNTRL GA FAIRLY STNRY...BUT SM
CNVCTN HAS PUSHED INTO MY XTRM NRN COUNTIES. XPCT CNVCTN WILL LAST
UNTIL NR MIDNIGHT. THEN HAZY AND HUMID FOR THE BAL OF THE NIGHT.
AGN SM LGT FG NR SR...BUT NOTHING TO GET EXCITED OVER.

SANDRIK

In the hours before

Local storm report, Jul 25, 8:08 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
808 PM EDT FRI JUL 25 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    ORANGE PARK               FL   WIND DAMAGE
07/25/97   CLAY                           NUMEROUS TREES DOWN
                                          BETWEEN 1725-1800 EDT. POWER
                                          OUTAGES ACROSS CITY.

0616 PM    SWITZERLAND               FL   WIND DAMAGE
07/25/97   ST JOHNS                       3 FOOT IN DIAMETER TREE
                                          DOWN ACROSS A MOBILE HOME
                                          AT 1134 HARMONY LN S.
Local storm report, Jul 25, 8:10 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
808 PM EDT FRI JUL 25 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    ORANGE PARK               FL   WIND DAMAGE
07/25/97   CLAY                           NUMEROUS TREES DOWN
                                          BETWEEN 1725-1800 EDT. POWER
                                          OUTAGES ACROSS CITY.

0616 PM    SWITZERLAND               FL   WIND DAMAGE
07/25/97   ST JOHNS                       3 FOOT IN DIAMETER TREE
                                          DOWN ACROSS A MOBILE HOME
                                          AT 1134 HARMONvY LN S.
Local storm report, Jul 25, 9:31 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
931 PM EDT FRI JUL 25 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    JACKSONVILLE NAS          FL   WIND DAMAGE
07/25/97   DUVAL                          LOCAL TV METEOROLOGIST
                                          (TV-12) REPORTED SEVERAL
                                          TREES DOWN ACROSS COLINS
                                          ROAD IN SOUTHERN DUVAL
                                          COUNTY. REPORTS RECIEVED
                                          BETWEEN 17:30-17:50 EDT
Local storm report, Jul 25, 9:34 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
931 PM EDT FRI JUL 25 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    JACKSONVILLE NAS          FL   WIND DAMAGE
07/25/97   DUVAL                          LOCAL TV METEOROLOGIST
                                          (TV-12) REPORTED SEVERAL
                                          TREES DOWN ACROSS COPLINS
                                          ROAD IN SOUTHERN DUVAL
                                          COUNTY. REPORTS RECIEVED
                                          BETWEEN 17:30-17:50 EDT
Local storm report, Jul 25, 10:07 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1007 PM EDT FRI JUL 25 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    JACKSONVILLE NAS          FL   WIND DAMAGE
07/25/97   DUVAL                          LOCAL TV METEOROLOGIST
                                          (TV-12) REPORTED SEVERAL
                                          TREES DOWN ACROSS COLINS
                                          ROAD IN SOUTHERN DUVAL
                                          COUNTY. REPORTS RECIEVED
                                          BETWEEN 17:30-17:50 EDT

0540 PM    DUVAL                     FL   WIND DAMAGE
07/25/97   DUVAL                          FURTHER REPORT FROM
                                          PREVIOUS TV-12. AT LEAST
                                          20 TREES DOWN. BILLBOARD
                                          DOWN. SEVERAL TRAILORS
                                          PULLED AWAY FROM THEIR
                                          TIEDOWNS.
Local storm report, Jul 25, 10:10 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1007 PM EDT FRI JUL 25 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    JACKSONVILLE NAS          FL   WIND DAMAGE
07/25/97   DUVAL                          LOCAL TV METEOROLOGIST
                                          (TV-12) REPORTED SEVERAL
                                          TREES DOWN ACROSS COLINS
                                          ROAD IN SOUTHERN DUVAL
                                          COUNTY. REPORTS RECIEVED
                                          BETWEEN 17:30-17:50 EDT

0540 PM    DUVAL                     FL   WIND DAMAGE
07/25/97   DUVAL                          FURTHER REPORT FROM
                                          PREVIOUS TV-12. AT LEAST
                                          20 TREES DOWN. BILLBOARD
                                        $  DOWN. SEVERAL TRAILORS
                                          PULLED AWAY FROM THEIR
                                          TIEDOWNS.

Nearby

Flash Flood Warnings in Georgia, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.